MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT
Model Number 434899
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a moderately calcified lesion in a moderately tortuous proximal vessel.The proximal edge of the stent flared due to calcification.The stent was removed, and another pk papyrus was opened and was used to repair the perforation.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The technical investigation revealed that the stent is displaced on the balloon in distal direction by 5 mm.Stent imprints are visible on the exposed balloon surface, indicating that the stent was initially crimped centered between the two x-ray markers on the balloon.In addition, the stent is severely deformed at the proximal end, several stent struts are listed and everted.Further, dried contrast medium residue was observed up to the proximal balloon weld.The provided clinical information (pk papyrus device registration form, the cathlab report, and the discharge summary) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations and the review of the provided documentation, no manufacturing related root cause could be identified.Considering the physicians description of the vessel morphology, the root cause for the complaint event is most likely related to the patients anatomy (i.E., severely calcified lesion).The treating physician rated the occurrence as a non-device-related and a non-procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18188714
Report Number1028232-2023-05944
Device Sequence Number20636880
Product Code NIV
UDI-Device Identifier07640130447271
UDI-Public(01)07640130447271(17)2311
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number434899
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11216853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown